Alert archive / Minnesota / Wind Advisories in 2010
Wind Advisory 16, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 26, 2010, 4:42 AM CDT for 12 counties in Minnesota; 4 counties in North Dakota. It took effect at Oct 26, 2010, 1:00 PM CDT. It was in force for 95 min.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2010, 4:42 AM CDT (09:42 UTC)
- In effect from
- Oct 26, 2010, 1:00 PM CDT
- Expired
- Oct 26, 2010, 2:35 PM CDT
- In force
- 95 min
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Grand Forks County, ND, Pembina County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 84 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053 WWUS73 KFGF 260942 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 442 AM CDT TUE OCT 26 2010 ...VERY STRONG WINDS EXPECTED TODAY... .LOW PRESSURE OVER SOUTHERN MINNESOTA WILL DEEPEN AS IT LIFTS NORTH TO THE MINNESOTA ONTARIO BORDER REGION THIS EVENING. THIS WILL BRING VERY STRONG WINDS ACROSS THE NORTHERN PLAINS. BY THIS AFTERNOON GUSTS UP TO 60 MPH WILL BE POSSIBLE ACROSS THE DEVILS LAKE REGION...SOUTHERN RED RIVER VALLEY...AND WEST CENTRAL MINNESOTA. WINDS WILL NOT BE QUITE AS STRONG ACROSS THE NORTHERN VALLEY AND NORTHWEST MINNESOTA ...BUT WILL STILL WARRANT A WIND ADVISORY AS GUSTS TO 40 MPH CAN BE EXPECTED BY LATE AFTERNOON. THE STRONG WESTERLY AND NORTHWESTERLY WINDS WILL CONTINUE INTO WEDNESDAY. NDZ006-007-014-015-024-026-028-054-262100- /O.EXT.KFGF.HW.W.0002.101026T1800Z-101026T2100Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS 442 AM CDT TUE OCT 26 2010 ...HIGH WIND WARNING NOW IN EFFECT FROM 1 PM TO 4 PM CDT THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 1 PM TO 4 PM CDT THIS AFTERNOON. * STRONG NORTHWEST WINDS FROM 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH WILL DEVELOP BY THIS AFTERNOON. STRONG WINDS WILL CONTINUE THROUGH TUESDAY NIGHT INTO WEDNESDAY. * HAZARDOUS CONDITIONS ARE EXPECTED ON DEVILS LAKE DUE TO WAVE HEIGHTS OF UP TO 5 FEET...WITH THE HIGHEST WAVES ON THE EASTERN SHORES OF THE LAKE. * THE STORM SYSTEM WILL USHER IN COLDER AIR INTO THE REGION BY THIS EVENING...CHANGING ANY RAIN TO SNOW. THE COMBINATION OF THE HIGH WINDS AND FALLING SNOW IN THE DEVILS LAKE REGION WILL CREATE HAZARDOUS TRAVEL CONDITIONS DUE TO BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ003-029>031-040-NDZ029-038-039-049-052-053-270600- /O.CON.KFGF.HW.W.0002.101026T1800Z-101027T0600Z/ CLAY-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-STEELE-BARNES- CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...FINLEY... VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 442 AM CDT TUE OCT 26 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY. * STRONG NORTHWEST WINDS FROM 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH WILL DEVELOP THIS AFTERNOON THROUGH THE EVENING. STRONG WINDS WILL CONTINUE INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ001-002-004-005-007-008-013>015-022-027-028-NDZ008-016-027-030- 270600- /O.UPG.KFGF.HW.A.0003.101026T1800Z-101027T0600Z/ /O.NEW.KFGF.WI.Y.0016.101026T1800Z-101027T0600Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER- PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS-TRAILL- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...WOLF LAKE...CAVALIER...GRAFTON...GRAND FORKS... MAYVILLE 442 AM CDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY. * STRONG NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. * THE STORM SYSTEM WILL USHER IN COLDER AIR INTO THE REGION THIS EVENING...CHANGING ANY RAIN TO SNOW TONIGHT ALONG WITH STRONG WINDS CONTINUING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ023-024-032-270600- /O.NEW.KFGF.WI.Y.0016.101026T1800Z-101027T0600Z/ SOUTH CLEARWATER-HUBBARD-WADENA- INCLUDING THE CITIES OF...LAKE ITASCA...PARK RAPIDS...WADENA 442 AM CDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
790 WWUS73 KFGF 261935 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 235 PM CDT TUE OCT 26 2010 ...VERY STRONG WINDS EXPECTED TODAY AND TONIGHT... .A POWERFUL STORM SYSTEM CENTERED OVER NORTHERN MINNESOTA WILL CREATE VERY STRONG WINDS ACROSS THE NORTHERN PLAINS. THE WINDS WILL GUST UP TO 60 MPH ACROSS EASTERN NORTH DAKOTA...THE CENTRAL AND SOUTHERN RED RIVER VALLEY...AND PARTS OF WEST CENTRAL MINNESOTA THROUGH AT LEAST TONIGHT. THE WINDS WILL ALSO PICK UP ACROSS PARTS OF NORTHWESTERN MINNESOTA...WITH WINDS GUSTING OVER 40 MPH. THESE HIGH WIND WARNINGS AND WIND ADVISORIES WILL EVENTUALLY TRANSITION TO OTHER WINTER WEATHER RELATED WARNINGS AND ADVISORIES AS THE RAIN CHANGES TO SNOW...EVEN THOUGH THE STRONG WINDS WILL CONTINUE. MNZ004-005-007-008-013>015-271200- /O.CAN.KFGF.WI.Y.0016.000000T0000Z-101027T0600Z/ /O.NEW.KFGF.WI.Y.0017.101027T0000Z-101027T1200Z/ KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE- EAST POLK- INCLUDING THE CITIES OF...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON 235 PM CDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY. * STRONG NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH WILL DEVELOP THIS EVENING AND CONTINUE THROUGH TONIGHT. * THE STORM SYSTEM WILL USHER COLDER AIR INTO THE REGION THIS EVENING...CHANGING ANY RAIN TO SNOW TONIGHT. THE STRONG WINDS WILL CONTINUE WEDNESDAY BUT WILL BE COVERED BY WINTER WEATHER RELATED HEADLINES DUE TO THE COMBINATION OF THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ022>024-262045- /O.CAN.KFGF.WI.Y.0016.000000T0000Z-101027T0600Z/ MAHNOMEN-SOUTH CLEARWATER-HUBBARD- INCLUDING THE CITIES OF...MAHNOMEN...LAKE ITASCA...PARK RAPIDS 235 PM CDT TUE OCT 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORIES FOR MAHNOMEN...SOUTH CLEARWATER...AND HUBBARD COUNTIES WERE REPLACED WITH WINTER WEATHER RELATED HEADLINES DUE TO THE EXPECTED COMBINATION OF SNOW WITH THE WINDS. $$ MNZ002-027-028-032-NDZ030-270000- /O.UPG.KFGF.WI.Y.0016.000000T0000Z-101027T0600Z/ /O.EXB.KFGF.HW.W.0002.101026T2100Z-101027T0000Z/ NORMAN-WEST BECKER-EAST BECKER-WADENA-TRAILL- INCLUDING THE CITIES OF...HALSTAD...DETROIT LAKES...WOLF LAKE... WADENA...MAYVILLE 235 PM CDT TUE OCT 26 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * STRONG NORTHWEST WINDS FROM 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. * THE STORM SYSTEM WILL USHER COLDER AIR INTO THE REGION THIS EVENING...CHANGING ANY RAIN TO SNOW TONIGHT. THE STRONG WINDS WILL CONTINUE TONIGHT...BUT WILL BE COVERED BY WINTER WEATHER RELATED HEADLINES DUE TO THE COMBINATION OF THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001-NDZ008-016-027-271200- /O.UPG.KFGF.WI.Y.0016.000000T0000Z-101027T0600Z/ /O.EXB.KFGF.HW.W.0002.101026T2100Z-101027T1200Z/ WEST POLK-PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... CAVALIER...GRAFTON...GRAND FORKS 235 PM CDT TUE OCT 26 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * STRONG NORTHWEST WINDS FROM 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. * THE STORM SYSTEM WILL USHER COLDER AIR INTO THE REGION THIS EVENING...CHANGING ANY RAIN TO SNOW TONIGHT. THE STRONG WINDS WILL CONTINUE WEDNESDAY...BUT WILL BE COVERED BY WINTER WEATHER RELATED HEADLINES DUE TO THE COMBINATION OF THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ003-029>031-040-NDZ029-038-039-049-052-053-270000- /O.EXT.KFGF.HW.W.0002.000000T0000Z-101027T0000Z/ CLAY-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-STEELE-BARNES- CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...MOORHEAD...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...FINLEY... VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 235 PM CDT TUE OCT 26 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * STRONG NORTHWEST WINDS FROM 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH WILL DEVELOP THIS AFTERNOON THROUGH THIS EVENING. * THE STORM SYSTEM WILL USHER COLDER AIR INTO THE REGION THIS AFTERNOON...CHANGING ANY RAIN TO SNOW THIS EVENING. THE STRONG WINDS WILL CONTINUE LATE TONIGHT...BUT WILL BE COVERED BY WINTER WEATHER RELATED HEADLINES DUE TO THE COMBINATION OF THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ006-007-014-015-024-026-028-054-262100- /O.CON.KFGF.HW.W.0002.000000T0000Z-101026T2100Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...ADAMS 235 PM CDT TUE OCT 26 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * STRONG NORTHWEST WINDS FROM 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH WILL CONTINUE THROUGH THIS AFTERNOON. * HAZARDOUS CONDITIONS ARE EXPECTED ON DEVILS LAKE DUE TO WAVE HEIGHTS OF UP TO 7 FEET...WITH THE HIGHEST WAVES ON THE EASTERN SHORES OF THE LAKE. * THE STORM SYSTEM WILL USHER COLDER AIR INTO THE REGION THIS AFTERNOON...CHANGING ANY RAIN TO SNOW LATE THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE LATE THIS AFTERNOON AND EVENING...BUT WILL BE COVERED BY WINTER WEATHER RELATED HEADLINES DUE TO THE COMBINATION OF THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ G2
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 26, 2:44 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 26, 2:44 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
244 AM CDT TUE OCT 26 2010
.DISCUSSION....DISCUSSION...FORECAST CHALLENGES CONCERN HEADLINES WITH STRONG
STORM SYSTEM. MODELS COMING INTO FAIRLY CLOSE AGREEMENT WITH ONLY
MINOR THERMAL DIFFERENCES. NAM LOOKS HAVE BEST HANDLE ON SURFACE
FEATURES AND WILL USE FOR DETAILS.
MAIN CONCERN WILL BE WIND POTENTIAL AND TIMING OF SNOW INITIATION
AND AMOUNTS.
EARLY THIS AM TWIN SURFACE LOW PRESSURE CENTERS NEAR GFK AND
ACROSS SW MN S OF AXN. STRONGEST MSAS PRESSURE FALLS SUPPORT MODEL
TRENDS WITH SW MN LOW BECOMING MAIN FEATURE AS IT LIFTS NORTHWARD
TO MN/ONTARIO BORDER AREA BY THIS EVENING. FAIRLY WIDESPREAD LIGHT
TO MODERATE RAIN CONTINUES ACROSS FA IN ZONE OF LOW LEVEL
CONVERGENCE WITH SURFACE BOUNDARY AND FRONTOGENETIC FORCING. MAIN
MOISTURE TRANSPORT ACROSS MN AND DURING DAY FRONTOGENETIC FORCING
LIFTS NORTHWARD. WILL OVERALL MAINTAIN HIGHER POPS ACROSS ENTIRE
FA AND CAN BE ADJUSTED DURING DAY. OVERALL COOLING OF COLUMN WILL SEE
TEMPERATURES GOING NOW WHERE OR SLOWLY FALLING DURING DAY. MAIN
CONCERN IS SNOW POTENTIAL AND WIND. AS SURFACE LOW DEEPENS WIND
WILL STRENGTHEN WITH HIGH WIND WARNING CRITERIA A GOOD BE WEST OF
VALLEY. WITHIN VALLEY CONFIDENCE NOT AS HIGH WITH WESTERLY FLOW
AND WIND DIRECTION UNLINKED THROUGH COLUMN. FOR THIS WILL
TRANSITION HIGH WIND WATCH TO AN ADVISORY. MODEL SOUNDINGS SUPPORT
CHANGE OVER TO SNOW ACROSS DVL BASIN LATE AFTERNOON AS 925 MB
TEMPERATURES DROP BLO ZERO. WITH FRONTOGENETIC FORCING SHIFTING
OVER THIS AREA COULD SEE SOME HEAVY SNOW BANDS DEVELOPING. THIS
COMBINED WITH WIND WILL LIKELY REDUCE VSBY SUFFICIENTLY TO WARRANT
UPGRADE TO BLIZZARD WARNING.
CONCERNS TONIGHT AS TO HOW FAR EAST CHANGE OVER TO SNOW WILL OCCUR
AS MODELS DIFFER ON HOW MUCH LOW LEVEL WARM AIR GETS WRAPPED
AROUND SYSTEM. STILL TIME TO HASH THIS OUT AS ANY EASTWARD SNOW
TRANSITION NOT LIKELY TO OCCUR UNTIL LATER TONIGHT. FOR THIS WILL
LEAVE WATCH GOING.
WEDNESDAY AM COMMUTE WILL LIKELY BE A MESS AS STRONG WINDS WILL
COMBINE WITH SNOWFALL WITH SOME DEGREE OF HEADLINES WARRANTED AT
LEAST FOR AREAS NORTH OF I94. A COLUMN CONTINUES TO COOL TEMPERATURES
WILL HOLD STEADY AT BEST WITH SNOW CONTINUING ACROSS ENTIRE FA.
SNOW AND WIND WILL WIND DOWN DURING THE EVENING AS THE STACKED
SYSTEM SHIFTS EAST.
IMPROVING CONDITIONS TO FINISH OFF WORK WEEK WITH DIMINISHING WIND
AND WARMING COLUMN. WEAK COLD FRONT DROPS THROUGH FA FRIDAY NIGHT
BUT FOR NOW WILL KEEP FORECAST DRY. NO OTHER MAJOR CHANGES TO LONG
RANGE.
&&
.AVIATION...
MAINLY MVFR/IFR CIGS THE RULE TODAY WITH INCREASING NW WIND AND
CONTINUE RAIN. RAIN CHANGE OVER TO DVL TAF SITE BY THIS EVENING
AND WILL LIKELY SEE BLIZZARD CONDITIONS BY LATE EVENING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY FOR
NDZ008-016-027-030.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
FOR NDZ008-016-027-029-030-038-039-049-052-053.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY
FOR NDZ029-038-039-049-052-053.
HIGH WIND WARNING FROM 1 PM TO 4 PM CDT THIS AFTERNOON FOR
NDZ006-007-014-015-024-026-028-054.
BLIZZARD WARNING FROM 4 PM THIS AFTERNOON TO 1 PM CDT WEDNESDAY
FOR NDZ006-007-014-015-024-026-028-054.
MN...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY FOR
MNZ001-002-004-005-007-008-013>015-022>024-027-028-032.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY EVENING
FOR MNZ001>005-007-008-013>015-022-027>031-040.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY
FOR MNZ003-029>031-040.
&&
VOELKERHazardous weather outlook, Oct 25, 3:21 PM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 321 PM CDT MON OCT 25 2010 MNZ003-029>031-040-NDZ006-007-014-015-024-026-028-029-038-039-049- 052>054-262030- CLAY-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-CAVALIER- BENSON-RAMSEY-EDDY-NELSON-GRIGGS-STEELE-BARNES-CASS-RANSOM- SARGENT-RICHLAND-WESTERN WALSH COUNTY- 321 PM CDT MON OCT 25 2010 ...A HIGH WIND WARNING IS IN EFFECT TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...A WINTER STORM WATCH IS IN EFFECT LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT RAIN IS EXPECTED FOR TONIGHT...WITH SOME AREAS RECEIVING UP TO ONE INCH OF RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY RAIN WILL CONTINUE TUESDAY AND COULD BECOME MIXED WITH OR CHANGE TO SNOW BY TUESDAY NIGHT. TOTAL RAIN ACCUMULATIONS COULD REACH OR EXCEED AN INCH. RAIN WILL GRADUALLY CHANGE OVER TO ALL SNOW BY WEDNESDAY MORNING. SNOW ACCUMULATIONS ARE LIKELY BEFORE THE SNOW ENDS WEDNESDAY EVENING...WITH 6 INCHES OR MORE POSSIBLE IN THE DEVILS LAKE BASIN. IN ADDITION STRONG NORTHWEST WINDS WILL DEVELOP TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY. WIND SPEEDS OF 35 TO 45 MPH ARE EXPECTED WITH HIGHER GUSTS TO NEAR 60 MPH TUESDAY AFTERNOON AND EVENING WHICH WILL CAUSE SIGNIFICANT WAVE ACTION ON DEVILS LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ001-002-004-005-007-008-013>015-022-027-028-NDZ008-016-027-030- 262030- WEST POLK-NORMAN-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER- PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS-TRAILL- 321 PM CDT MON OCT 25 2010 ...A HIGH WIND WATCH IS IN EFFECT TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...A WINTER STORM WATCH IS IN EFFECT LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT RAIN IS EXPECTED FOR TONIGHT...WITH SOME AREAS RECEIVING UP TO ONE INCH OF RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY RAIN WILL CONTINUE TUESDAY AND COULD BECOME MIXED WITH OR CHANGE TO SNOW BY TUESDAY NIGHT. TOTAL RAIN ACCUMULATIONS COULD REACH OR EXCEED TWO INCHES. RAIN WILL GRADUALLY CHANGE OVER TO ALL SNOW BY WEDNESDAY MORNING. SNOW ACCUMULATIONS ARE LIKELY BEFORE THE SNOW ENDS WEDNESDAY EVENING...WITH SEVERAL INCHES OR MORE POSSIBLE IN IN EASTERN NORTH DAKOTA. IN ADDITION STRONG NORTHWEST WINDS WILL DEVELOP TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY. WIND SPEEDS OF 30 TO 45 MPH ARE EXPECTED WITH HIGHER GUSTS TUESDAY AFTERNOON AND EVENING. IN ADDITION...THE WEDNESDAY MORNING COMMUTE COULD BE VERY TRICKY WITH REDUCED VISIBILITIES IN BLOWING AND FALLING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MNZ006-009-016-017-023-024-032-262030- LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- SOUTH CLEARWATER-HUBBARD-WADENA- 321 PM CDT MON OCT 25 2010 ...RAIN EXPECTED THROUGH TUESDAY THEN SNOW AND WIND POSSIBLE BY WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT RAIN IS EXPECTED TONIGHT...WITH SOME AREAS RECEIVING OVER AN INCH OF RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY RAIN WILL CONTINUE TUESDAY AND COULD BECOME MIXED WITH OR CHANGE TO SNOW LATE TUESDAY NIGHT. TOTAL RAIN ACCUMULATIONS COULD REACH OR EXCEED TWO INCHES. RAIN WILL GRADUALLY CHANGE OVER TO ALL SNOW BY WEDNESDAY MORNING. SNOW ACCUMULATIONS ARE POSSIBLE BEFORE THE SNOW ENDS WEDNESDAY EVENING...WITH SEVERAL INCHES POSSIBLE. IN ADDITION STRONG NORTHWEST WINDS WILL DEVELOP TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY. WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH HIGHER GUSTS TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:30 AM CDT | River Flood Warning | FGF | Clay | 12 days |
| Oct 26, 10:30 AM CDT | River Flood Warning | FGF | Kittson | 24 hr |
| Oct 26, 2:35 PM CDT | Wind Advisory | FGF | Kittson, Marshall, Pennington, Polk, Red Lake, Roseau | 19 hr |
| Oct 26, 2:35 PM CDT | Winter Storm Warning | FGF | Becker, Clay, Grant, Kittson, Marshall, Norman and 4 more | 24 hr |
| Oct 26, 2:35 PM CDT | Winter Weather Advisory | FGF | Beltrami, Clearwater, Hubbard, Mahnomen, Marshall, Pennington and 3 more | 24 hr |
| Oct 26, 5:04 AM CDT | Blizzard Warning | FGF | Benson, Cavalier, Eddy, Griggs, Nelson, Ramsey and 2 more | 33 hr |
Nearby
Wind Advisories in Minnesota, 2010Wind Advisories in North Dakota, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.